Victoza Pen.

By walters Latest Reply 2011-11-03 02:43:52 -0500
Started 2011-11-01 12:46:47 -0500

Hi everyone. Today I went to the clinic for a review and my Doctor prescribed 'Victoza pen'. I want to know, has anybody out there used it before?, what are the side effects that I should be aware of from onset?.Am supposed to combine it with metformin. I was on Novomix for 6 months but had to discontinue after my weight shot up by 12kg, and also started swelling around the ankles.Within 1 week after discontinuation, I have lost 5 kgs and the swelling is completely gone.

6 replies

MEGriff1950 2011-11-01 16:03:45 -0500 Report

Walters, whenever I am worried about a new med not mixing will with ones that I am already taking I ask my pharmacist plus would google does Vicoza pen and Metformin work together.

LauraS 2011-11-01 15:17:11 -0500 Report

I used Victoza for a while. I liked it, it helped me lose weight and controlled my BS. My insurance company would no longer cover the cost and I had to stop taking it. It's expensive. About $240 for 2 pens that will last maybe 10 days each at top dosage. There is a risk of thyroid cancer especially if you have a family history. It's a very specific type from what my Dr told me. I had brusing from the needles but I'm like a peach so what's new there. I don't remember any bad side effects, it seriously controlls your appetite, I may have had some nausea but nothing that would keep me from going back on it if I could. Good luck to you.

walters 2011-11-03 02:40:49 -0500 Report

Hi Laura, thanks for sharing your experiences. Am on Victoza + Metformin since yesterday morning and can't believe the readings this morning. Its working great and hope to maintain it low. Cheers.

pixsidust 2011-11-01 13:08:12 -0500 Report

I am sorry I have not tried that Pen. You must ask your Doctor about medicine combinations though. We care but can not diagnose you.
God bless you and I am glad the weight is coming back off. Do watch your eating too. You may have had an allergic reaction to cause the swelling.

Next Discussion: Morning Highs? »